Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 30, 2021, 4:07 PM EDT for Wayne County, West Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 30, 2021, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
County Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 72 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WWUS81 KRLX 302007
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
407 PM EDT Wed Jun 30 2021
KYZ103-105-WVZ005-302045-
Boyd-Lawrence-Wayne-
407 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOYD...NORTH
CENTRAL LAWRENCE AND NORTHWESTERN WAYNE COUNTIES...
At 407 PM EDT, a strong thunderstorm was located over Burnaugh, or 7
miles west of Wayne, moving east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Wayne, Beech Fork State Park, Durbin, East Lynn Lake, Burnaugh,
Centerville, Lockwood, Lavalette, Fallsburg, Genoa and Buchanan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3835 8267 3838 8245 3831 8235 3808 8240
3819 8274
TIME...MOT...LOC 2007Z 270DEG 12KT 3826 8258
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:43 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 30, 2:43 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
243 PM EDT Wed Jun 30 2021
.SYNOPSIS...
Slow moving showers and thunderstorms ahead of a cold front will
produce heavy rain tonight through early Friday morning. High
pressure returns for the latter half of the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 215 PM Wednesday...
Considerable elevated convection along and south of the I-64/I-79
corridor is finally beginning to weaken as surface based convection
along the Ohio River begins to blossom this afternoon. Deep layer
shear is rather weak, generally 20KTs or less across much of the
area, except in SE OH and N WV where values are closer to 25KTs.
Here, some multi-cellular organization appears possible with a
better threat for some damaging wind gusts. Elsewhere, a mainly
pulse or very loosely organized storm mode is expected. With high
column moisture content and slow moving storms, localized heavy rain
is expected to be the more significant threat, although at least
initially, dry antecedent conditions will limit overall flash
flooding potential. Afternoon convective activity is expected taper
off with loss of heating this evening.
As a leading shortwave approaches overnight, expect an uptick in
shower/thunderstorm coverage across our northern counties with an
additional uptick in coverage as the cold front boundary approaches
overnight. These rather slow moving features will create a focus for
persistent and efficient showers and thunderstorms given very high
profile moisture content with potential for slow moving and training
convection. As such, Thursday will be rather dreary day with rain
beginning overnight in the north, late morning for the middle
section of the forecast area and early afternoon for our southern
counties. Basin average rainfall totals are expected to fall in the
2 to 3 inch rain. With recent dry conditions, widespread high water
issues are not expected, but with a combination of terrain funneling
and potential training, would expect at least localized flash
flooding concerns to emerge. As such, have issued a flash flood
watch for the entire forecast area beginning late this evening
across SE OH and NW WV and after daybreak for the remainder of the
region.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 240 PM Wednesday...
Heavy rain continues along and ahead of a cold front as it slowly
sinks to the southeast Friday morning. It is expected to clear the
region by midday Friday with drying conditions for much of the area
with some lingering showers in the mountains through Friday
afternoon.
The associated upper low pivots overhead Friday night, but with lack
of surface heating most should stay dry. Wrap around moist flow on
the back side of this feature may produce some scattered showers or
thunderstorms Saturday afternoon, mainly along and near the
mountains.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 155 PM Wednesday...
High pressure, at the surface and aloft, will build into the region
during this period resulting in generally dry conditions with warmer
temperatures. The exception would be across our northern mountain
counties where an isolated afternoon shower or thunderstorm
could still be possible.
Temperatures should be near normal on Sunday with readings above
normal Monday through Wednesday.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 210 PM Wednesday...
Scattered elevated convection generally along and south of I-64/I-79
is slowly weakening as additional surface based convection fires
along and east of the Ohio River. Scattered thunderstorms are
expected near all terminals through 00Z this evening with a brief
lull before additional activity spreads in from the north a cold
front approaches. These storms will be capable of producing very
heavy rainfall reducing visibility to a mile or less at times and
gusty and erratic winds. As rain continues to fall through the
column, ceilings are expected to decrease toward IFR by daybreak
Thursday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Coverage of thunderstorms may vary from the
forecast with resultant visibility impacts.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY M M M H H H H H H H H H
HTS CONSISTENCY H H H H H H M M M M H H
BKW CONSISTENCY M M M H H M M M M M M M
EKN CONSISTENCY M M M M M M M M M M M M
PKB CONSISTENCY H H H H H M M M M M H M
CKB CONSISTENCY M M M M M M M M M M H H
AFTER 18Z THURSDAY...
IFR possible with a slow moving frontal boundary Thursday into
Friday and possibly for Saturday depending on post frontal
stratus and/or fog potential.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch from Thursday morning through Friday morning
for WVZ005-013-015-024>028-030>034-039-040-515>526.
Flash Flood Watch from 11 PM EDT this evening through late
Thursday night for WVZ006>011-014-016>020-029.
OH...Flash Flood Watch from 11 PM EDT this evening through late
Thursday night for OHZ066-067-075-076-083>087.
KY...Flash Flood Watch from Thursday morning through Friday morning
for KYZ105.
Flash Flood Watch from 11 PM EDT this evening through late
Thursday night for KYZ101>103.
VA...Flash Flood Watch from Thursday morning through Friday morning
for VAZ003-004.
&&
SYNOPSIS...JSH/JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...JSH
AVIATION...JPHazardous weather outlook, Jun 30, 6:39 AM EDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 639 AM EDT Wed Jun 30 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-519-521>526-011045- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 639 AM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk of severe storms. We are anticipating scattered to numerous thunderstorms this afternoon and evening, some of which could become strong to severe. The main threat is strong damaging wind. A close second threat is flash flooding, especially for areas that are low lying or have poor drainage or just get hit repeatedly by downpours. These areas are also in a marginal to slight risk for excessive rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Multiple rounds of showers and thunderstorms will affect the area Thursday into Thursday night as a cold front works slowly through the region. Excessive rainfall is possible, which may lead to instances of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-515>518-520-011045- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Southeast Nicholas- 639 AM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms are anticipated this afternoon and evening, some of which could become strong to possibly severe. The main threat is strong damaging wind. A close second threat is flash flooding, especially for areas that are low lying or have poor drainage or just get hit repeatedly by downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Multiple rounds of showers and thunderstorms will affect the area Thursday into Thursday night as a cold front works slowly through the region. Excessive rainfall is possible, which may lead to instances of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 30, 2:22 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
222 PM EDT Wed Jun 30 2021
OHZ076-WVZ009>011-301845-
Washington-Wood-Pleasants-Tyler-
222 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WASHINGTON...PLEASANTS...WESTERN TYLER AND NORTHEASTERN WOOD
COUNTIES...
At 222 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles west of Sistersville to near
Belmont to near Parkersburg. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Marietta, St. Marys, Sistersville, Belmont, Newport, Matamoras,
Friendly, Fly, Willow Island, Maxwell, Schultz, Arvilla, Point
Lookout, New Matamoras, Wick, Waverly and Hebron.
This includes Route 50 in West Virginia near mile marker 17, and
between mile markers 19 and 24.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3958 8127 3958 8125 3957 8104 3954 8104
3957 8100 3942 8096 3934 8100 3935 8103
3932 8106 3933 8108 3931 8113 3931 8122
3927 8123 3925 8127 3924 8148 3937 8142
3960 8136 3959 8135 3959 8128 3961 8127
TIME...MOT...LOC 1822Z 253DEG 24KT 3959 8120 3936 8131 3924 8147
19Special weather statement, Jun 30, 2:44 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
244 PM EDT Wed Jun 30 2021
OHZ076-WVZ009>011-019-020-301915-
Washington-Doddridge-Ritchie-Wood-Pleasants-Tyler-
244 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
WASHINGTON...PLEASANTS...NORTHERN RITCHIE...CENTRAL DODDRIDGE...TYLER
AND NORTHEASTERN WOOD COUNTIES...
At 244 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sistersville to 7 miles northwest of
Pennsboro to near North Bend State Park. Movement was east at 45 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Harrisville, St. Marys, Middlebourne, Sistersville, Pennsboro,
Belmont, West Union, North Bend State Park, Newport, Matamoras,
Ellenboro, Friendly, Alma, Maxwell, Schultz, New Matamoras, Mountain,
Lima, Hebron and Pike.
This includes Route 50 in West Virginia between mile markers 15 and
60.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3954 8078 3951 8074 3947 8071 3948 8067
3946 8067 3947 8064 3945 8061 3922 8068
3922 8144 3944 8136 3956 8120 3958 8111
3957 8104 3954 8104 3960 8095
TIME...MOT...LOC 1844Z 261DEG 38KT 3949 8102 3933 8109 3923 8120
19Special weather statement, Jun 30, 2:46 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Charleston WV 246 PM EDT Wed Jun 30 2021 WVZ030-031-039-040-301915- Barbour-Harrison-Upshur-Lewis- 246 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...NORTHERN UPSHUR...SOUTHWESTERN BARBOUR AND SOUTHEASTERN HARRISON COUNTIES... At 246 PM EDT, a strong thunderstorm was located near Stonewall Jackson, or near Weston, moving northeast at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Buckhannon, Weston, Audra State Park, Lost Creek, Jane Lew, Volga, Lorentz, Century, Hodgesville and Horner. This includes the following highways... Interstate 79 between mile markers 97 and 109. Route 33 between mile markers 1 and 17. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3891 8038 3907 8050 3926 8018 3903 8000 TIME...MOT...LOC 1846Z 238DEG 19KT 3902 8037 19
Special weather statement, Jun 30, 3:14 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
314 PM EDT Wed Jun 30 2021
WVZ011-019-020-301945-
Doddridge-Ritchie-Tyler-
314 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN RITCHIE...
NORTHERN DODDRIDGE AND CENTRAL TYLER COUNTIES...
At 314 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Pine Grove to 6
miles northwest of West Union to Harrisville. Movement was east at 25
mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Pennsboro, West Union, Alma, Smithburg, Wick, Mountain, Lima, Center
Point and Canton.
This includes Route 50 in West Virginia between mile markers 41 and
42, near mile marker 47, and between mile markers 49 and 62.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3947 8071 3948 8067 3946 8067 3947 8064
3944 8060 3945 8058 3943 8058 3944 8056
3928 8062 3927 8100 3942 8102 3949 8092
3949 8072
TIME...MOT...LOC 1914Z 273DEG 22KT 3950 8076 3936 8086 3923 8106
19Special weather statement, Jun 30, 3:19 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
319 PM EDT Wed Jun 30 2021
KYZ102-103-105-301945-
Boyd-Carter-Lawrence-
319 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT BOYD...NORTH CENTRAL LAWRENCE
AND SOUTHEASTERN CARTER COUNTIES...
At 318 PM EDT, a strong thunderstorm was located near Denton, or near
Grayson, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ashland, Grayson, Cannonsburg, Princess, Coalton, Denton, Rush,
Summit, Willard, Hitchins and Mavity.
This includes Interstate 64 in Kentucky between mile markers 169 and
188.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3834 8299 3839 8286 3838 8282 3840 8281
3842 8278 3846 8266 3820 8262 3819 8296
TIME...MOT...LOC 1918Z 261DEG 15KT 3827 8292
19Special weather statement, Jun 30, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
407 PM EDT Wed Jun 30 2021
KYZ103-105-WVZ005-302045-
Boyd-Lawrence-Wayne-
407 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOYD...NORTH
CENTRAL LAWRENCE AND NORTHWESTERN WAYNE COUNTIES...
At 407 PM EDT, a strong thunderstorm was located over Burnaugh, or 7
miles west of Wayne, moving east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Wayne, Beech Fork State Park, Durbin, East Lynn Lake, Burnaugh,
Centerville, Lockwood, Lavalette, Fallsburg, Genoa and Buchanan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3835 8267 3838 8245 3831 8235 3808 8240
3819 8274
TIME...MOT...LOC 2007Z 270DEG 12KT 3826 8258
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:04 PM EDT | Special Weather Statement | RLX | Clay | 26 min |
| Jun 30, 12:05 PM EDT | Special Weather Statement | RLX | Kanawha | 25 min |
| Jun 30, 12:42 PM EDT | Flash Flood Warning | RLX | Boone, Lincoln | 3 hr |
| Jun 30, 12:55 PM EDT | Special Weather Statement | RLX | Upshur | 35 min |
| Jun 30, 1:55 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 35 min |
| Jun 30, 2:09 PM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 28 more | 39 hr |
| Jun 30, 2:22 PM EDT | Special Weather Statement | RLX | Pleasants | 23 min |
| Jun 30, 2:44 PM EDT | Special Weather Statement | RLX | Doddridge, Pleasants, Tyler | 31 min |
| Jun 30, 2:46 PM EDT | Special Weather Statement | RLX | Upshur | 29 min |
| Jun 30, 3:14 PM EDT | Special Weather Statement | RLX | Tyler | 31 min |
| Jun 30, 3:59 PM EDT | Areal Flood Warning | RLX | Boone | 64 min |
| Jun 30, 4:21 PM EDT | Flash Flood Warning | RLX | Wayne | 2 hr |
| Jun 30, 4:41 PM EDT | Special Weather Statement | RLX | Cabell | 49 min |
| Jun 30, 11:59 AM EDT | Special Weather Statement | RLX | Perry | 31 min |
| Jun 30, 12:24 PM EDT | Special Weather Statement | RLX | Morgan | 36 min |
| Jun 30, 1:04 PM EDT | Special Weather Statement | RLX | Morgan | 26 min |
| Jun 30, 1:31 PM EDT | Special Weather Statement | RLX | Meigs | 29 min |
| Jun 30, 1:38 PM EDT | Special Weather Statement | RLX | Washington | 22 min |
| Jun 30, 5:14 PM EDT | Special Weather Statement | RLX | Athens, Vinton | 46 min |
| Jun 30, 5:40 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 37 min |
| Jun 30, 5:50 PM EDT | Flash Flood Warning | RLX | Athens | 4 hr |
| Jun 30, 6:25 PM EDT | Special Weather Statement | RLX | Morgan | 35 min |
| Jun 30, 7:25 PM EDT | Special Weather Statement | RLX | Vinton | 35 min |
| Jun 30, 3:19 PM EDT | Special Weather Statement | RLX | Boyd | 26 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.